MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMARP CV TB/IN S5 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMARP CV TB/IN S5 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 96-2051
Medical Device Problem Codes Naturally Worn (2988); Unintended Movement (3026)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Subject id: (b)(4).Study: (b)(6).Clinical adverse event received for hemarthrosis, insert spin out and polywear.Event is serious and is considered moderate.Event is definitely related to device and not related to procedure.Date of implant: (b)(6) 2009, date of event: (b)(6)" 202", date of revision: (b)(6) 2021, (right knee).Revision of insert and patella components.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records reviewed and indicated that on (b)(6) 2009, patient received bilateral primary total knee replacements, using j&j sigma ingrowth femurs and tibial trays, with cr rp tibial inserts and cemented patellar buttons.There were no reported complications.On (b)(6) 2021, patient presented in clinical setting with severe pain, stiffness, and hemarthrosis of the right knee.This was a sudden onset event, whereby patient went to the emergency room.A knee aspiration was attempted by the er without success.He demonstrated some varus valgus laxity in the clinic office, as well as difficulty flexing more than 45 degrees due to pain and swelling.It was diagnosed as bearing spinout.Clinical pa was able to aspirate 45 ml blood from knee, which was sent for cultures.On (b)(6) 2021, patient's right knee was revised to address pain, recurrent hemarthrosis secondary to bearing spinout.Intraoperatively, it was discovered that the patient also had patellar button delamination, with multiple fragments of polyethylene debris throughout the knee joint.There was also extensive synovitis, likely secondary to the polyethylene debris.The knee was washed out and fragments removed.The patella was revised to a smaller button, assuming that the original patella may have been "overstuffed".A thicker cr rp tibial insert was implanted, which improved varus valgus tensioning.There were no reported intraoperative complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PFC SIGMARP CV TB/IN S5 10.0
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12481388
Report Number1818910-2021-20275
Device Sequence Number3821317
Product Code NJL
UDI-Device Identifier10603295240914
UDI-Public10603295240914
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-2051
Device Catalogue Number962051
Device Lot Number2941466
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer09/02/2021
09/30/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date09/22/2021
10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT POR KEEL TIB TRAY SZ5; PFC SIGMARP CV TB/IN S5 10.0; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG C/R POROCOAT FEM RT SZ 5; MBT POR KEEL TIB TRAY SZ5; PFC SIGMARP CV TB/IN S5 10.0; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG C/R POROCOAT FEM RT SZ 5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight113